PMRGCAuk
7,060 members11,217 posts

Life's a Journey

A recent post here got me thinking. In fact I'm a bit bemused at how I've accepted this PMR chapter. I've always been one to "kick against the pricks". In fact my future father-in-law was the first one to give me Reinhold Niebuhr's sage advice: “God grant me the serenity to accept the things I cannot change, courage to change the things I can, and wisdom to know the difference." But that never stopped me from fighting City Hall, so to speak. But I guess PMR has finally taught me the lesson. I cannot fight my own body. In fact, PMR is handily doing that for me. A lesson I could well do without, but there it is. But I can continue to speak up about injustice as I see it, and write my little thoughts about growing older, or be kind to my family and friends. It could be worse and no doubt someday will be, but for now, at this time, in this place, I am content enough.

Now, if I could just get my house tidy....

32 Replies
oldestnewest

Lovely post, thank you. 💐 I used to think when I had tree kids under five that my house was untidy but fortunately did not know how untidy it could get with this illness but now I have gained the wisdom to let it go. Can sit and look at the dust for days. 🍷😂

6 likes
Reply

I do too... :-)

5 likes
Reply

Dust, what's dust? Is that the stuff my wife talks about 🤔😎

3 likes
Reply

I’ve got an excellent reason not to worry - I can only see half the mess nowadays!

That’s my excuse, and Im sticking to it!

Perhaps GCA wasn’t so bad after all 😏

15 likes
Reply

A genuine case of turning a blind eye!

11 likes
Reply

Yep! It’s surprising what you can get away with........🧐

6 likes
Reply

I just don’t look at it!😎

5 likes
Reply

I don't even notice the dust and mess until I come back after a day or two away. When my vision was very blurred pre insulin I was for the first time in my life shocked at the general detritus that goes with have a very active dog who is general wet and muddy. I will get round to it eventually😷

4 likes
Reply

Of course you will, sometime, just not yet! 😊

4 likes
Reply

Doctor, when I'm over this PMR will I have a tidy house? Of course you will. Oh good, that will be the first time in my life. ;)

19 likes
Reply

I don’t know why it has taken me so long but I now have a very energetic lady who helps with the cleaning. She’s worth every penny. 😉

5 likes
Reply

yes, most of my neighbours have cleaners.....me, it`s OH, but that is just hoovering, he says dust stays where it is, and that it`s unhealthy to fly it round the room.....bless, but I just agree....

5 likes
Reply

Lovely post Heron. , yes agree.

1 like
Reply

goo.gl/images/aR8VKV

My favourite t shirt of 80s

2 likes
Reply

Hidden -I had that T shirt, was it really so long ago? Don’t know what happened to it... although it would be a bit too stretched to be comfy on me now🤦‍♀️ X

1 like
Reply

Some years ago my daughter found a birthday card of that when she showed it to her OH that's your mum he said. 😂

3 likes
Reply

Maise1958: hope you didn't use it as a duster😂

2 likes
Reply

Hidden -I’m pretty sure I would not have done that!

😂👚🤔 It was my favourite “gym”’ T shirt 💪🏃‍♀️- probably worn with leg warmers! 😅🤣😂

1 like
Reply

Masie1958...can you please tell me how you include the blue name in message please? I use only smart so don't know if computer only action.

Reply

Hidden -it’s only in the last few weeks another member mentioned how to do so-I’ll check who it was later...I had no idea before but it’s v handy.

All you do is type-

“ @ “and the first few letters of who you wish to reply to and a list of people come up, click on the one you want. Will try to find the original source for you x

Aha it was Rose54 who passed on the information x

Reply

On the computer it is @ plus the person's user name without a space - is that a possibility on a smart phone?

Reply

PMRpro I only use an iPad or iPhone so it works fine on those

Reply

Will try it!! 😎

Reply

:D

Reply

you are the best!

1 like
Reply

Your last sentence made me laugh out loud. Keep these brilliant posts coming.👍😊

1 like
Reply

Me too, Tonysue.

Reply

I so agree with your positive thoughts about our difficult condition, and thank you for reminding us all at the start of this new year. I wish you well. I was so grateful to be diagnosed October '17, and have that initial "magical" effect of the starting on Prednisolone. I am still grateful but am finding the side effects on me personally very difficult.

Can I ask you and anyone else reading this what you think? Starting dose of 15mg. daily on October 14, and with an excellent lady GP I trust, have reduced now to 11mg daily. I have a horrible weakness/ tremble in my legs as soon as I get up in the morning coming and going all day/evening, with varying intensity, including almost making me buckle at the knees. My eyes are very troublesome with feeling of soreness/pressure and bloodshot and sudden little bleeds in superficial vessels that clear fairly quickly. No symptoms of GCA . I have seen an opthalmologist and had a small procedure to clear my sclerosed tear duct end of Nov '17. Follow up in Feb '18. I bathe my eyes with light salt solution /very warm boiled water, and last week discovered a wonderful comfort - an eye mask to warm in the micro. sheer bliss for the 15 minutes the warmth lasts!

A new effect is being very tearful.

The last but deadliest side effect for me is the "Duracell bunny" !! I hate the toxic gremlins that pop out of me as unexpected but very regular negative thoughts arise. I have always been a bit feisty when it comes to disliking injustice but this is so exaggerated. Includes road rage, rudeness to complete strangers, feeling hateful towards people because of their silly unjust little practices - not even to me! GP has offered to take me off steroid and put me on Methatrexate but having read up on it - am an ex nurse, feel devil I know preferable.

I am coping, and causing some hilarity with those who know and love me but....! My CRP is back from 75 start to 5 and ESR alright. Is any of this the tapering? Don't really know what to expect of tapering.

Thank you for reading this.

Reply

Your GP can't replace pred with methotrexate because all the mtx can do is possibly reduce the dose of pred you need a bit - and there are no guarantees it will do so. In fact, I'm surprised he could do it anyway, it is usually a medication for specialists to use.

If mtx replaced pred - they would use it more.

This is still early days (I assume you do mean the 14th Oct, not Oct 2014?) and you will find that the overreaction will reduce as your body gets used to the pred and the dose reduces further. If it is any comfort, my gremlins of the same variety were due to PMR - couldn't have been pred, I wasn't in it!

Others have complained about the wobbly legs - I found mine occurred 2-3 hours after taking pred if I tried to do too much. If I delayed the shopping expedition (S'burys variety, all I ever do!) and took it easy at that time it didn't happen. One lady suffered it and her GP suggested taking the pred before bed - it then happened while she was asleep, problem solved. But you seem to suggest it lasts longer than that?

Reply

Thank you for your prompt reply. Yes, I started Pred on October 14 2017 on 15mg. Interesting that the gremlins are probably the PMR and not the steroids. I wonder if I am trying to do too much and not recognising when I am shaky and unsteady, with very sore bloodshot eyes, I have actually run out of spoons!

Yesterday I was quietly but steadily on the go all day. I enjoyed all I did after so long not enjoying anything, but today I have already had two necessary short deep naps on the bed. I was given a beautifully soft throw for Christmas that is hugely inviting and comforting so maybe need to succumb to its charms! When I was so depressed before diagnosis with PMR, thinking it was all grief, my way to survive was to keep busy as I was afraid not to be. I may still have that habit, though no longer needed.

Thank you again. As I recall you live abroad, and had a carpet robot for Christmas?

Reply

That's right - and now I have a hard floor robot - it washes, damp mops and dusts! We picked it up this morning so now it's being put through its paces. I suspect it may need a LOT of paces to get the living room floor half-decent...

I think you are quite right you may be overdoing it and running out of spoons - but perhaps physically you can slow a bit and find other things to occupy you between times? It is probably not a BAD habit - just needs a bit of tweaking.

1 like
Reply

Hope you train your new floor helper to your ways! I will be more aware of my ration of spoons! I have started listening to talking books from the library which means I can close and rest my eyes, and have just started sketching /painting again after a long long break because no motivation, and am loving it.

Reply

You may also like...